MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT WITH FLATS
Catalog Number 338.23
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, several devices were discovered damaged.The 2.4mm stardrive screwdriver shaft tip was bent.The two (2) dynamic hip screw/dynamic condylar screw (dhs/dcs) guide shaft with flat s inserter tip have twisted and broken off.The universal chuck with t-handle was bent badly.The inter-lock screwdriver tip was bent.The reduction forceps with points narrow-ratchet both tips were broken off.The bending pliers for reconstruction plates, the piece holding bender together fell out, so pieces no longer stay together.The tip of depth gauge screws broke off the measurer.Patient involvement and consequence are unknown.This report is for a dhs®/dcs® guide shaft.This is report 2 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: d10.H3, h4, h6: part 338.23, lot ft00285: release to warehouse date: (b)(6) 2017.Supplier: (b)(4).The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the dhs/dcs guide shaft with flats (part 338.23, lot ft00285) was found to have one of its two prongs broken off and its other prong deformed.Minimal surface wear was observed, consistent with the age of the device (1+ years).The received condition was determined to agree with the complaint description.No definitive root cause could be determined.Due to post-manufacturing deformation, dimensional inspection could not be conducted.During the document/specification review the relevant drawings, reflecting the current and manufactured revision, were reviewed.The lot was found to meet all dimensional, visual, and packaging criteria at the time of release but there were issues documented during the inspection that may have potentially contributed to the complaint condition.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.The complaint was confirmed as the dhs/dcs guide shaft with flats was visually observed to be broken and as such, the complaint is confirmed.No new product design issues of manufacturing discrepancies were identified during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based upon the investigation findings, no additional corrective and/or preventative action is proposed.H11: corrected data: d4: lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® GUIDE SHAFT WITH FLATS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8267764
Report Number2939274-2019-56008
Device Sequence Number2120568
Product Code FZX
UDI-Device Identifier10886982193278
UDI-Public(01)10886982193278
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number338.23
Device Lot NumberFT00285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer02/04/2019
03/01/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date02/22/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1